gastroenterologist-icon
Rifagut and ibd
Hello all, My doctor has prescribed Rifagut and econorm for 20 days for possible sibo. I have been having loose stools twice a day for the past few months when I switched to plant based high fiber diet. I have taken quite a few antibiotics In the last one year for h pylori infection, July 2018(2 antibiotics), amebiasis, October 2018 (2 antibiotics) and rifagut (3 days in December). I have been reading that antibiotic use is directly linked to development of crohns and ulcerative colitis. Is it okay for me to take rifagut now or do I have any chances of developing ibd after this antibiotic use? Thank you
6656 Views v

Answers (1)

Like the answers? Consult privately with the doctor of your choice

There is no such thing that Antibiotics use leads to IBD. Your history suggests Possibility of IBS. Antibiotics should only be used for severe exazzerbation of IBS. Diet and lifestyle changes is the main Treatment Along with Treatment of stress.
Answered
Flag this Answer
Flag this answer
6/6 people found this helpful
Was this answer helpful?
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.